MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, during preparation of a 0.018 180cm straight sv short steerable guidewire, the proximal end became unraveled as it was being manually shaped.As a result, the guidewire was not used in the patient and an unknown guidewire was used to complete the procedure.There was no reported injury to the patient.No damages were observed to the device prior to opening and removing the device from the packaging.A non-sterile.018 sv short 180cm st guidewire was received was received for analysis.Visual inspection revealed the radiopaque distal coil wire was unraveled.Sem results presented evidence of diameter reduction and plastic deformation on the damaged area of the unit.The distal tip of the coil wire is separated from the core wire.Additionally, the proximal end of the coil wire remains attached to the core wire.A product history record (phr) review of lot 35263424 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿guidewire ~ unraveled/stretched¿ and ¿guidewire ~ fractured - during prep¿ was confirmed.Exact cause of these damages could not be conclusively determined during the analysis.Evidence of diameter reduction and plastic deformation on the damaged area of the unit indicates the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Manually pulling on the distal tip while shaping it may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage to the distal tip of the guidewire and to prevent the guidewire from springing onto a non-sterile field, carefully remove the guidewire from the dispensing tube.Use the dispenser window to advance the guidewire distal tip, such that the guidewire can be removed by grasping the coated shaft.Note: do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263424 presented no issues during the manufacturing process that can be related to the reported event.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during preparation the proximal end of a 0.018 180cm straight sv short steerable guidewire became unraveled as it was being manually shaped.As a result, the guidewire was not used in the patent and an unknown guidewire was used to complete the procedure.There was no reported injury to the patient.No damages were observed to the device prior to opening and removing the device from the packaging and the device has been returned for evaluation.Addendum: product evaluation on 07-apr-2022 revealed a fracture on the guidewire.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14278167
Report Number1016427-2022-05402
Device Sequence Number6200150
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)230531(10)35263424
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE
Patient SexUnknown